Format

Send to

Choose Destination
J Clin Pathol. 1976 Jul;29(7):626-33.

Hepatic lesions in patients treated with synthetic anabolic steriods.

Abstract

Hepatic abnormalities are described in three patients who received synthetic anabolic steroids. A child with Franconi's anaemia was treated for four years and at necropsy the liver showed generalized hyperplasia, hyperplastic nodules, and a benign hepatoma. Two adults received only three months' therapy with synthetic androgens; in one there was generalized hepatic hyperplasia and in the other widespread nodular hyperplasia. It is suggested that anabolic steroids may induce tumours through intermediate hyperplastic lesions, a sequence similar to that seen during tumour induction by carcinogens in experimental animals.

PMID:
185239
PMCID:
PMC476130
[Indexed for MEDLINE]
Free PMC Article

Supplemental Content

Full text links

Icon for HighWire Icon for PubMed Central
Loading ...
Support Center